# SDR 97ZZZX3476

- Difficulty date: July 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N56EC
- Make and model: Cessna 172D
- Aircraft serial: 17249661
- System (JASC): 6120 · Propeller Controlling System
- Part: Support
- Condition: Cracked
- Location: Prop Gov Control
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL FOR OIL PUMP AD COMPLIANCE, FOUND TWO OF THE THREE SUPPORT FINGERS CONNECTING THE PROPELLER GOVERNOR CONTROL CABLE CRACKED AT THE THREE-FINGER JUNCTION WELD, AND THE CABLE WAS SUPPORTED BY ONE FINGER.  FAILURE OF THAT FINGER WOULD CAUSE LOSS OF PROP PITCH CONTROL.  THIS CRACK WOULD BE DIFFICULT TO SEE DURING ROUTINE INSPECTIONS.  RE-WELDED AND RETURNED TO SERVICE.  FAILURE MODE UNKNOWN, SUSPECT INDUCED VIBRATION; TY-WRAPPED TO ADJACENT HOSE.  AVCON 180 CONVERSION FOR CESSNA 172.
